Texas, 2016

Wildfire in Texas, July 15 to 16, 2016

July 15 to 16, 2016 · NWS AMA · 1 event in 1 county or zone

The Scarbauer 1 wildfire began around 1900CST about five miles north northeast of Adrian Texas in Oldham county. The wildfire consumed approximately fifteen hundred acres and was caused by lightning.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The Scarbauer 1 wildfire began around 1900CST about five miles north northeast of Adrian Texas in Oldham county. The wildfire consumed approximately fifteen hundred acres and was caused by lightning. There were no homes or other structures which were threatened or lost and there were no reports of any injuries or fatalities. The wildfire was contained around 0100CST on July 16. There were two fire departments or other fire agencies that responded to the wildfire including Vega Fire Rescue and the Adrian Volunteer Fire Department.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 15, 5:25 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 15, 5:25 PM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
625 PM CDT FRI JUL 15 2016

.AVIATION...
00Z TAF Cycle

A stationary front across southern Kansas and surface trough over the
western Panhandles will help keep scattered convection at all three
TAF sites mainly between 00Z and 05Z Saturday...and have included a
TEMPO group in all three TAF sites to allow for this scenario. The
Dalhart and Guymon TAF sites could see an end to any convection by
01Z to 02Z Saturday. VFR conditions will prevail at all three TAF
sites through 00Z Sunday. Southeast to south winds 10 to 20 knots or
15 to 25 knots with some higher gusts possible will prevail at all
three TAF sites.

Schneider

&&

.PREV DISCUSSION... /Issued 248 PM CDT FRI JUL 15 2016/

SHORT TERM...
A s/wv across CO will move around the mid level high center
positioned across the Desert SW and across the Panhandles late this
aftn and evening. Anticipate convective development across mountains
to the NW and also outflow boundary to the north across SW KS during
the mid-late afternoon. Models suggest good h85-H7 theta-e recovery
this afternoon after some depletion from yesterdays storms and NAM12
shows ML cape ranging from 1500 j/kg to near 2500 j/kg area wide by
late afternoon. 50 kt NW upper flow assoc w/ jet exit will help
elevate shear values and also should help push along storms to SE
with more consistent storm motions that what we saw yesterday. 0-6 km
bulk shear is forecast to reach 35-45 kts across the region by 00z.
Anticipate isold to sct discrete cells initially across the region
and this will likely provide the best hail potential for this event
(highest in northern areas), but mesoscale models suggest more
potential for mcs to develop originating from the aforementioned
areas to NW and N which suggests more of a wind threat later in the
event as storm complexes converge on the Panhandles. SPC has spread
the slight risk for severe storms to include the entire Panhandles
area and even clips ern OK Panhandle zones with an enhanced risk as
this is most likely area to be impacted by significant MCS from the
north. The NE areas are also clipped by a 2% tornado risk. High LCLs
should be a mitigating factor for tornado development.

LONG TERM...
Models in good agreement on upper wave moving east of area by 12z
Sat morning. Our far southeastern zones could see some lingering
showers and storms early Saturday, but clouds should be clearing
out between 15z and 18z as wave pushes east.

The rest of the weekend looks to be mostly dry and hot as ridge
builds in further north and east. GFS and Euro show 597 dam ridge
centered over central OK by early next week. Temps will be into
the triple digits or nearly triple digits for most areas from
Sunday and most days next week depending on how much backing of
sfc winds can be achieved. A very weak shortwave is progged to
clip our far northwestern zones Monday... so kept slight pops
there. Otherwise expect dry conditions to persist.

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11
Hazardous weather outlook, Jul 15, 6:09 PM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
709 PM CDT FRI JUL 15 2016

OKZ001>003-TXZ001>020-161100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
709 PM CDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES TONIGHT. A FEW STORMS COULD BECOME STRONG TO SEVERE.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT ALONG WITH
TORRENTIAL DOWNPOURS IN THE MORE INTENSE THUNDERSTORMS. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM SATURDAY MORNING FOR THE
CENTRAL AND EASTERN TEXAS AND EASTERN OKLAHOMA PANHANDLES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE FAR SOUTHEASTERN
TEXAS PANHANDLE SATURDAY MORNING WHILE AN ISOLATED STRONG STORM
CAN NOT BE RULED OUT...WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS ACROSS THE
EASTERN OKLAHOMA AND THE EASTERN AND CENTRAL TEXAS PANHANDLES SHOULD
BE READY FOR ACTIVATION.

In the hours before

Special weather statement, Jul 15, 6:43 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
743 PM CDT FRI JUL 15 2016

TXZ016-160130-
DEAF SMITH TX-
743 PM CDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR DEAF SMITH COUNTY UNTIL 830 PM
CDT...

AT 743 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES SOUTH OF VEGA TO 6 MILES NORTHWEST OF
BLACK. MOVEMENT WAS EAST AT 25 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HEREFORD...SIMMS...DAWN AND BOOTLEG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3475 10296 3519 10261 3518 10217 3475 10217
TIME...MOT...LOC 0043Z 274DEG 22KT 3512 10243 3476 10268

BRB/AMW
Local storm report, Jul 15, 6:47 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
747 PM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TSTM WND DMG     2 E BRYANS CORNER       36.62N 100.78W
07/15/2016                   BEAVER             OK   EMERGENCY MNGR

            SEMI TRUCK BLOWN OVER ON HIGHWAY 412 EAST OF HIGHWAY 83

&&

EVENT NUMBER AMA1600628

LFM
Local storm report, Jul 15, 6:49 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
749 PM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     3 ENE PERRYTON          36.41N 100.75W
07/15/2016  M70 MPH          OCHILTREE          TX   AWOS

&&

EVENT NUMBER AMA1600629

BEAT
Local storm report, Jul 15, 6:53 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
753 PM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TSTM WND DMG     1 W ELMWOOD             36.62N 100.54W
07/15/2016                   BEAVER             OK   EMERGENCY MNGR

            SEMI TRUCK BLOWN OVER ON HIGHWAY 412 WEST OF ROUTE 23.

&&

CORRECTED LOCATION...REMARKS

EVENT NUMBER AMA1600628

LFM
Local storm report, Jul 15, 6:56 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
756 PM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TSTM WND GST     8 W SLAPOUT             36.60N 100.26W
07/15/2016  M65 MPH          BEAVER             OK   MESONET

&&

EVENT NUMBER AMA1600630

BEAT
Local storm report, Jul 15, 6:59 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
759 PM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     8 W SLAPOUT             36.60N 100.26W
07/15/2016  M60 MPH          BEAVER             OK   MESONET

&&

EVENT NUMBER AMA1600631

KJS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Oldham

When
July 15, 7:00 PM CST to July 16, 1:00 AM CST
Where
Oldham forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.405, -102.603 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 651530.